Menu

Movement Disorder (Tics)

  • Q:
    I am Naveen (32 years old male). I am suffering from movement disorder from the last 8-10 years. Sometimes (between 2 attacks - may be alternate day to month to years) I have to move my limbs in awkward direction rapidly. It (involuntarily movements) can affect all my body parts including head which is the worst. I feel so much pressure in my head that i have to rotate my head clockwise / anti-clockwise. All these are temporarily suppressible. My stress are manageable. Sleep is proper. No family history or complaints. I have consulted a Neurologist and was told that this may be TICS and was prescribed REVACON (TETRABENZINE). But this is not helping me. Please help.
    Naveen Halwai
  • A:

    Dear Naveen, it must be a huge task for you to cope with your body which becomes unruly at times. I empathize with you and admire you for the strength and courage you have shown in living with this condition.

     

    Although your condition is not very common, the treatment prescribed to you does work in most cases. However, you need to understand that there is no permanent cure for your condition.

     

    You need to exclude the presence of diabetes – so, get yourself tested as soon as possible. I would also advise you to get an MRI of the brain done and consult a neurologist. Ask the neurologist if you can take Haloperidol medicine.

     

    In addition, I recommend you try meditation to calm your mind. Movement disorder decreases in intensity when you are calm. Meditation can produce dramatic and long lasting effects in ameliorating your disease condition.

     

    You will also need some lifestyle modifications to prevent self-harm and harm to others during your episodes. Speak to your doctor about this. 

    - Dr. Abhijit Dam, MBBS, MD, FCCP, FPM, MSc.Pall.Med.(Cardiff)
    Intensivist


Recent Queries

  • Hi, from past 6 months my weight is not coming down even though I diet and go to gym. Sometimes I also have anxiety issues and body weakness. I am 24 ...

    Read More

  • After six cycles of chemotherapy, I have frequent urination and irritation at the end. And I have to get up 8 to 10 times at night to visit the washro ...

    Read More

  • I was suffering from Miocardial Infraction and underwent Bypass last February. Even now my EF is just 30%. What are the remedies to improve the EF? Pl ...

    Read More

  • Dear Doctor, I am suffering from hyper-pigmentation on my forehead (above my eyebrows) and it looks very ugly. I have tried many treatments, but they ...

    Read More

  • Subject: Foot Pain

    Hi, my age is 27. I have severe foot pain after I come back from work every day. I have a standing job (for past 5 years). I wear big heel sports shoe ...

    Read More

Post A Question

Our Best-Sellers